Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 36, NWS Shreveport, LA

April 12, 2009De Soto Parish, Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, Shelby County, Texas

NWS Shreveport, LA issued this tornado warning at Apr 12, 2009, 11:47 AM CDT for De Soto Parish, Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, Shelby County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2009, 11:47 AM CDT (16:47 UTC)
Expired
Apr 12, 2009, 12:15 PM CDT
In force
28 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties De Soto Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Sabine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 9:30 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 4.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 121647
TORSHV
LAC031-069-085-TXC403-419-121715-
/O.NEW.KSHV.TO.W.0036.090412T1647Z-090412T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SUN APR 12 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN SABINE COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN SHELBY COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN DE SOTO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF MANSFIELD...
  WEST CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  NORTHERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1215 PM CDT

* AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
  SOUTHEAST OF PATROON...OR 21 MILES SOUTHEAST OF CENTER...MOVING
  NORTHEAST AT 65 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES NORTHWEST OF ZWOLLE BY NOON CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEASTERN TEXAS.

&&

LAT...LON 3148 9399 3157 9399 3162 9408 3163 9416
      3166 9419 3217 9359 3170 9317 3137 9387
TIME...MOT...LOC 1647Z 232DEG 57KT 3160 9390

$$

BUTTS
1 follow-up statement
000 
WWUS54 KSHV 121658
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SUN APR 12 2009

LAC031-069-085-TXC403-419-121715-
/O.CON.KSHV.TO.W.0036.000000T0000Z-090412T1715Z/
DE SOTO LA-NATCHITOCHES LA-SABINE LA-SHELBY TX-SABINE TX-
1158 AM CDT SUN APR 12 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR SABINE
AND SHELBY COUNTIES...AND SABINE...NATCHITOCHES AND DE SOTO
PARISHES...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TOLEDO BEND
RESERVOIR NORTH...OR 26 MILES SOUTHEAST OF CENTER...MOVING NORTHEAST 
AT 55 MPH.  DOPPLER RADAR IS SHOWING STRONG INDICATIONS OF A TORNADO 
WITH THIS STORM.  TAKE COVER NOW

THE TORNADO WILL BE NEAR...
  NOBLE...SARDIS AND CONVERSE BY 1205 PM CDT...
  MITCHELL...OAK GROVE...BELMONT AND 9 MILES SOUTHEAST OF BENSON BY
  1210 PM CDT...
  PELICAN...7 MILES NORTHWEST OF BOLEYN AND 9 MILES SOUTHEAST OF
  OXFORD BY 1215 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY
AFTERNOON FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND
NORTHEASTERN TEXAS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

&&

LAT...LON 3137 9387 3149 9395 3179 9403 3217 9359
      3170 9317
TIME...MOT...LOC 1657Z 229DEG 48KT 3165 9376

$$

BUTTS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 12, 10:07 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 12, 10:07 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1007 AM CDT SUN APR 12 2009

.DISCUSSION...
ZONE UPDATE JUST SENT TO ADD SVR WATCH #144 FOR EXTREME ERN TX/N
LA/SW AR THROUGH 21Z. MOSTLY ELEVATED LINE OF CONVECTION CONTINUES
TO ADVANCE QUICKLY EAST ACROSS E TX ATTM...WITH OTHER ISOLATED
STORMS DEVELOPING AHEAD OF THE LINE OVER SCNTRL AR/NCNTRL LA.
GIVEN LOW WET BULB ZERO HEIGHTS OVER SW AR...HAIL WILL BE OF THE
MAIN CONCERN WITH THESE STORMS...ALTHOUGH LINE ITSELF OVER E TX
HAS BEEN CONSISTENTLY PRODUCING WIND GUSTS TO 40-45 MPH. SFC
ANALYSIS INDICATES A DEVELOPING SFC LOW BETWEEN UTS AND LFK...WITH
ATTENDANT WARM FRONT/WARM NOSE EXTENDING ACROSS THE NRN REACHES OF
SE TX...TO LOWER TOLEDO BEND RESERVOIR...INTO SCNTRL LA. WARM NOSE
HAS PENETRATED INTO ANGELINA COUNTY ATTM...BUT CURRENT EWD MOVING
CONVECTION MAY SUPPRESS THE NWD MOVEMENT OF THE FRONT INTO E TX.

STRONG SFC CONVERGENCE/UPPER LEVEL DIFFLUENCE WILL MAINTAIN THE
LINE AS IT SURGES E ACROSS SW AR/N LA THIS AFTERNOON. THE TORNADO
THREAT WILL BE DETERMINED WITH THE NWD EXTENT OF THE WARM FRONT
OVER CNTRL LA LATER TODAY...BUT STRONG 0-1KM SHEAR OF 35-40+ KTS
AND STRONG BACKING OF THE LOW LEVEL FLOW WILL ENHANCE THE TORNADO
THREAT SHOULD THE BOUNDARY REACH NCNTRL LA LATER TODAY.

NO UPDATES NEEDED TO THE CURRENT FORECAST...OTHER THAN TO ADD
WATCH WORDING. DRY SLOTTING WILL INCREASE FROM THE W LATER
TODAY...ALTHOUGH A MARGINAL SVR HAIL THREAT WILL EXIST GIVEN THE
PROXIMATELY OF THE COLD CORE LOW.

15

.AVIATION...

POOR FLIGHT CONDITIONS WILL PERSIST AREAWIDE THROUGH MUCH OF THE
DAY...AS LOW MVFR CIGS ATTRIBUTED TO WIDESPREAD STRONG TO SVR
CONVECTION CONTINUES TO SHIFT E ACROSS THE REGION. CONVECTION WILL
DIMINISH FROM W TO E THIS AFTERNOON...ALTHOUGH ISOLATED CONVECTION
WILL REMAIN POSSIBLE OVERNIGHT NW OF I-30 OF NE TX/SW AR/SE
OK...NEAR THE CLOD CORE LOW. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  55  72  46  72 / 100  40  20  10  10
MLU  70  56  77  47  71 / 100  50  20  10  10
DEQ  63  49  63  38  68 / 100  50  20  10  10
TXK  65  53  68  46  68 / 100  50  20  10  10
ELD  66  53  73  43  70 / 100  50  20  10  10
TYR  69  53  70  47  70 / 100  20  10  10  10
GGG  68  52  71  46  71 / 100  30  10  10  10
LFK  72  55  74  48  75 / 100  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

15
Hazardous weather outlook, Apr 12, 6:31 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CDT SUN APR 12 2009

ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-121715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-
631 AM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND
SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA AND FOR NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY.
A STRONG UPPER LEVEL STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS
STATES WITH A TREMENDOUS AMOUNT OF DYNAMIC FORCING. POCKETS OF
COLD AIR ALOFT...WILL BE PULSING THROUGH THE PREVAILING FLOW
ALOFT...INCREASING THE ORGANIZATION OF THE THUNDERSTORM ACTIVITY.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FOR THE
AREAS ALONG AND NORTH OF I-20. ISOLATED TORNADOES MAY BECOME
POSSIBLE IF THE SURFACE WARM FRONT CAN MAKE NORTHWARD PROGRESS
AHEAD OF THE APPROACHING COLD FRONT. AS OF THIS MORNING...THE WARM
FRONT IS FAR TO THE SOUTH...ALONG COASTAL SECTIONS OF SOUTHEAST
TEXAS AND SOUTHWEST LOUISIANA. OUR SURFACE WINDS CONTINUE OUT OF
THE EAST THIS MORNING...ALONG WITH ABUNDANT CLOUD COVERAGE...BOTH
OF WHICH SHOULD HELP TO LIMIT A WIDESPREAD SEVERE THUNDERSTORM
THREAT. AS THE MORNING PROGRESS AND NEW UPPER AIR DATA BECOMES
AVAILABLE CHANGES TO THIS ASSESSMENT MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND NEXT SATURDAY AS
ANOTHER LARGE UPPER LEVEL STORM SYSTEM MOVES TOWARD THE REGION.
LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF
ANY...SEVERE WEATHER THREAT MATERIALIZES.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS MAY BE NEEDED TODAY.

LAZ010-011-017>022-TXZ152-153-165>167-121715-
DE SOTO-RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
631 AM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND NORTH
CENTRAL LOUISIANA AND DEEP EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY.
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
PLAINS STATES WITH A TREMENDOUS AMOUNT OF DYNAMIC FORCING. POCKETS
OF COLD AIR ALOFT...WILL BE PULSING THROUGH THE PREVAILING FLOW
ALOFT...INCREASING THE ORGANIZATION OF THE THUNDERSTORM ACTIVITY.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS FOR THE
AREAS ALONG AND NORTH OF I-20. ISOLATED TORNADOES MAY BECOME
POSSIBLE AS THE SURFACE WARM FRONT LIFTS INTO DEEP EAST TEXAS AND
ALL AREAS IN LOUISIANA SOUTH OF I-20. AS OF THIS MORNING...THE
WARM FRONT LIES ALONG AND SOUTH OF THE I-10 CORRIDOR...OVER COASTAL
SECTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. OUR SURFACE
WINDS CONTINUE OUT OF THE EAST THIS MORNING...ALONG WITH ABUNDANT
CLOUD COVERAGE...BOTH OF WHICH SHOULD HELP TO LIMIT A WIDESPREAD
SEVERE THUNDERSTORM THREAT. AS THE MORNING PROGRESS AND NEW UPPER
AIR DATA BECOMES AVAILABLE CHANGES TO THIS ASSESSMENT MAY BE
REQUIRED. ESPECIALLY IF WE START TO GET SOME BREAKS IN THE CLOUD
COVERAGE AND HEATING CAN DEVELOP LATER THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AND NEXT SATURDAY AS
ANOTHER LARGE UPPER LEVEL STORM SYSTEM MOVES TOWARD THE REGION.
LATER FORECASTS WILL BETTER DEFINE THE TIMING AND WHAT...IF
ANY...SEVERE WEATHER THREATS MATERIALIZE.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT
PERSONNEL...AND HAM RADIO OPERATORS MAY BE NEEDED TODAY.

24

In the hours before

Local storm report, Apr 12, 7:49 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 AM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             2 NW LILLIE             32.94N 92.69W
04/12/2009  E1.00 INCH       UNION              LA   CO-OP OBSERVER

            ONE INCH HAIL FELL FOR A FEW MINUTES NEAR RANDOLPH ON US
            167. HAIL STARTED OUT AS 1/2 INCH.

&&

CS
Special weather statement, Apr 12, 8:58 AM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 AM CDT SUN APR 12 2009

ARZ050-059-070-OKZ077-TXZ097-112-121500-
BOWIE-CASS-LITTLE RIVER-MCCURTAIN-MILLER-SEVIER-
858 AM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1000 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     LITTLE RIVER...SEVIER AND MILLER...
IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...
IN NORTHEAST TEXAS...
     BOWIE AND CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     ALLEENE...ASHDOWN...FOREMAN...GENOA...MANDEVILLE...OGDEN...
     RICHMOND...TEXARKANA...WILTON...HOOKS...MAUD...NASH...NEW
     BOSTON...REDWATER AND WAKE VILLAGE...

AT 857 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAUD...OR 13 MILES SOUTHEAST OF NEW
BOSTON...MOVING NORTHEAST AT 55 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Apr 12, 10:35 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SUN APR 12 2009

LAZ001>003-010-TXZ151-153-121630-
BOSSIER-CADDO-DE SOTO-PANOLA-SHELBY-WEBSTER-
1035 AM CDT SUN APR 12 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 1130 AM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...BOSSIER...WEBSTER AND DE SOTO...
IN NORTHEAST TEXAS...
     PANOLA...
IN EASTERN TEXAS...
     SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BLANCHARD...BOSSIER CITY...COTTON VALLEY...CULLEN...
     EASTWOOD...GREENWOOD...HAUGHTON...LOGANSPORT...PLAIN DEALING...
     RED CHUTE...SAREPTA...SHREVEPORT...SPRINGHILL...STONEWALL...
     CENTER...JOAQUIN...NEUVILLE...PATROON...SHELBYVILLE AND
     TENAHA...

AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
PLAIN DEALING TO 5 MILES WEST OF CENTER...OR ALONG A LINE EXTENDING
FROM 16 MILES NORTHEAST OF VIVIAN TO CENTER...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

15
Local storm report, Apr 12, 11:07 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 AM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1103 AM     HAIL             MINDEN                  32.62N 93.28W
04/12/2009  E0.75 INCH       WEBSTER            LA   LAW ENFORCEMENT

            SHERRIF OFFICE OBSERVED

1049 AM     HAIL             HEFLIN                  32.46N 93.27W
04/12/2009  E0.75 INCH       WEBSTER            LA   LAW ENFORCEMENT

&&

04
Local storm report, Apr 12, 11:17 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     HAIL             5 SW JACKSONVILLE       31.92N 95.31W
04/12/2009  E0.75 INCH       CHEROKEE           TX   LAW ENFORCEMENT

&&

04
Local storm report, Apr 12, 11:18 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 AM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     HAIL             6 ENE HAYNESVILLE       32.99N 93.03W
04/12/2009  E0.75 INCH       CLAIBORNE          LA   TRAINED SPOTTER

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 6:39 AM CDTSevere Thunderstorm WarningSHVClaiborne, Union51 min
Apr 12, 9:48 AM CDTSevere Thunderstorm WarningSHVCaddo, De Soto42 min
Apr 12, 10:34 AM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Red River, Webster41 min
Apr 12, 10:53 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Webster37 min
Apr 12, 11:07 AM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union23 min
Apr 12, 11:21 AM CDTTornado WarningSHVSabine24 min
Apr 12, 11:22 AM CDTSevere Thunderstorm WarningSHVClaiborne38 min
Apr 12, 11:26 AM CDTRiver Flood WarningSHVWebster12 days
Apr 12, 11:32 AM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union43 min
Apr 12, 12:01 PM CDTSevere Thunderstorm WarningSHVUnion29 min
Apr 12, 12:17 PM CDTSevere Thunderstorm WarningSHVDe Soto, Grant, Natchitoches, Red River, Sabine, Winn58 min
Apr 12, 12:42 PM CDTTornado WarningSHVNatchitoches, Winn33 min
Apr 12, 1:17 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Grant, Jackson, LaSalle, Natchitoches and 2 more58 min
Apr 11, 11:38 PM CDTSevere Thunderstorm WarningSHVRed River37 min
Apr 12, 12:09 AM CDTSevere Thunderstorm WarningSHVRed River51 min
Apr 12, 8:44 AM CDTSevere Thunderstorm WarningSHVCherokee46 min
Apr 12, 9:13 AM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk47 min
Apr 12, 9:17 AM CDTSevere Thunderstorm WarningSHVBowie58 min
Apr 12, 9:47 AM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches, Rusk43 min
Apr 12, 11:03 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine42 min
Apr 12, 2:08 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine37 min

Nearby

Tornado Warnings in Louisiana, 2009Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.